Hail, Tuscarawas
- When
- July 18, 5:00 PM EST
- Where
- Tuscarawas County, Strasburg
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -81.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 4:12 PM EST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 512 PM EDT FRI JUL 18 2003 BNDRY WORKING ITS WAY SEWD NOW IN ERN/SRN SXNS...WITH STRONG TSTMS AND HVY RAINS IN FEW LOCATIONS...THUS ADJ TO CANCEL SVR WATCH IN WRN/NRN AREAS. CONCERN THIS EVE IS FOR FLOODING IN SOME LOCALTIES. HIGH PRES WILL BUILD IN TNGT AND PROVIDE A DRY/PLSNT WKND...AREAS OF FOG OVNGT. NEXT SYSTEM TO AFFECT REGION MON/MON NGT...POST FRONTAL INSTABILITY SHOWERS FOLLOW TUES INTO PORTION OF WED WITH UPPER TROUGH JUST WEST OF CWA. MOD GUID TEMPS LOOK OK. PIT 57 77 55 81 / 50 0 0 10 HLG 57 77 56 81 / 50 0 0 10 MGW 59 80 57 83 / 50 0 0 10 ZZV 58 80 57 83 / 50 0 0 10 PHD 56 78 56 82 / 40 0 0 10 FKL 56 75 53 79 / 10 10 0 10 DUJ 55 75 52 78 / 40 0 0 10 LBE 58 78 55 81 / 50 0 0 10 BTP 56 76 53 79 / 40 0 0 10 IDI 57 77 54 80 / 50 0 0 10 ODM 57 75 53 80 / 50 10 0 10 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH TIL 8PM EDT FOR ZONES OHZ068>069. PA...SEVERE THUNDERSTORM WATCH TIL 8PM EDT FOR ZONES PAZ016...PAZ023...PAZ030>032. WV...SEVERE THUNDERSTORM WATCH TIL 8PM EDT FOR ZONES WVZ004...WVZ012...WVZ021>022.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT, MAINLY FROM DAMAGING WIND AND HAIL, AND MAINLY FOR AREAS SOUTH OF INTERSTATE 80. LOCALIZED HEAVY RAIN AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS ALSO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
OHZ068-069-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 432 PM EDT FRI JUL 18 2003 ...THUNDERSTORMS CONTINUE TO MOVE ACROSS NOBLE AND MONROE COUNTIES... THUNDERSTORMS WITH VERY HEAVY RAIN HAD MOVED THROUGH THE BATESVILLE AREA OF NOBLE COUNTY. RAPID RUNOFF HAD CASED WATER TO COLLECT ON ROADS. THE STORMS COULD PRODUCE OVER AN INCH OF RAIN IN A SHORT PERIOD OF TIME. THESE STORMS COULD ALSO PRODUCE...HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
437 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0407 PM 1 S DUBOIS PA WIND DAMAGE
07/18/03 JEFFERSON LARGE EVERGREEN TREES DOWN
ON RT 219 IN SANDY TWP.
REPORTED BY SKYWARN
SPOTTERS
0420 PM HANNIBAL OH .88 INCH HAIL
07/18/03 MONROE REPORTED BY SKYWARN
SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
511 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM FAYETTE CITY PA WIND DAMAGE
07/18/03 FAYETTE LARGE TREES AND BRANCHES
DOWN REPORTED BY PUBLIC
0450 PM WOODSVILLE OH FLASH FLOODS
07/18/03 MONROE STREET AND POND FLOODING
IN CENTER TOWNSHIP REPORTED
BY SKYWARN SPOTTERSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
528 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MILTONSBURG OH WIND DAMAGE
07/18/03 MONROE SEVERAL LARGE TREES DOWN
REPORTED BY SKYWARN
SPOTTERS
0510 PM 1 E MORRISVILLE PA WIND DAMAGE
07/18/03 GREENE LARGE TREES DOWN REPORTED
BY LAW ENFORCEMENTMDZ001-WVZ023-041-190030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 548 EDT FRI JUL 18 2003 ...SHOWERS AND THUNDERSTORMS APPROACHING... SHOWERS AND THUNDERSTORMS WILL MOVE INTO PRESTON COUNTY WEST VIRGINIA AND GARRETT COUNTY MARYLAND BEFORE 6PM...AND INTO TUCKER COUNTY WEST VIRGINIA BY 630PM. THESE STORMS MAY PRODUCE WIND GUSTS UP TO 45 MPH...SMALL HAIL...ALONG WITH FREQUENT AND DANGEROUS LIGHTNING STRIKES. THESE STORMS ARE CAPABLE OF RAINS...UP TO AN INCH OR MORE IN A SHORT PERIOD OF TIME. BE ALERT FOR PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
558 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM FALLS CREEK PA WIND DAMAGE
07/18/03 JEFFERSON LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0540 PM UNIONTOWN PA WIND DAMAGE
07/18/03 FAYETTE LARGE TREES DOWN
ACOMPANIED BY FREQUENT
LIGHTNING REPORTED BY
SKYWARN SPOTTERS
0550 PM CALAIS OH FLASH FLOODS
07/18/03 MONROE WIDE SPREAD FLOODING IN
THE TOWN OF CALAIS REPORTED
BY LAW ENFORCEMENT
0550 PM GRAYSVILLE OH FLASH FLOODS
07/18/03 MONROE PORTIONS OF STATE RT 26S
FLOODED REPORTED BY LAW
ENFORCEMENTThe Cleveland radar (KCLE), 95 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373934.